Alert archive / California / High Wind Watches in 2016

High Wind Watch 2, NWS Hanford, CA

April 24, 2016

NWS Hanford, CA issued this high wind watch at Apr 24, 2016, 8:18 AM PDT. It took effect at Apr 25, 2016, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 8:18 AM PDT (15:18 UTC)
In effect from
Apr 25, 2016, 12:00 PM PDT
Expired
Apr 25, 2016, 3:16 AM PDT
In force
Issued by
NWS Hanford, CA

The text

As transmitted.

909 
WWUS76 KHNX 241518
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
818 AM PDT SUN APR 24 2016


CAZ095-098-099-242300-
/O.NEW.KHNX.HW.A.0002.160425T1900Z-160426T0600Z/
/O.EXT.KHNX.WI.Y.0019.160425T0000Z-160425T1900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
818 AM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON PDT MONDAY... 

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING AND 
  AGAIN MONDAY AFTERNOON AND EVENING. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. WIND GUSTS OF 
  70 MPH OR HIGHER ARE POSSIBLE THROUGH AND JUST BELOW THE 
  PASSES| MONDAY AFTERNOON INTO MONDAY EVENING. 

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND 
  MOTORHOMES. ROADS AFFECTED INCLUDE HIGHWAY 178 THROUGH AND 
  BELOW WALKER PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI 
  PASS...HIGHWAY 14 AND STATE ROUTE 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR HIGHER ARE POSSIBLE IN
THE WATCH AREA.

&&

$$

CAZ089-091-242300-
/O.CON.KHNX.WI.Y.0019.160425T1900Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
818 AM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY...

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. 
  THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE 
  PASSES WHERE GUSTS OF 40 MPH OR HIGHER ARE POSSIBLE. 

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
680 
WWUS76 KHNX 242124
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
224 PM PDT SUN APR 24 2016

CAZ095-098-099-250500-
/O.CON.KHNX.WI.Y.0019.160425T0000Z-160425T1900Z/
/O.CON.KHNX.HW.A.0002.160425T1900Z-160426T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
224 PM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING AND 
  AGAIN MONDAY AFTERNOON AND EVENING. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. WIND GUSTS OF 70
  MPH OR HIGHER ARE POSSIBLE THROUGH AND JUST BELOW THE PASSES ON MONDAY
  AFTERNOON AND INTO MONDAY EVENING.

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND 
  MOTORHOMES. ROADS AFFECTED INCLUDE HIGHWAY 178 THROUGH AND 
  BELOW WALKER PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI 
  PASS...HIGHWAY 14 AND STATE ROUTE 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR HIGHER ARE POSSIBLE IN
THE WATCH AREA.

&&

$$

CAZ089-091-250500-
/O.CON.KHNX.WI.Y.0019.160425T1900Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
224 PM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY...

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. 
  THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE 
  PASSES WHERE GUSTS OF 40 MPH OR HIGHER ARE POSSIBLE. 

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
179 
WWUS76 KHNX 250458
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
958 PM PDT SUN APR 24 2016

CAZ095-098-099-251300-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-160425T1900Z/
/O.CON.KHNX.HW.A.0002.160425T1900Z-160426T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
958 PM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* TIMING...WHILE STRONG WINDS WILL EXIST ACROSS KERN COUNTY
  TONIGHT...THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND
  EVENING.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. WIND GUSTS OF 
  70 MPH OR HIGHER ARE POSSIBLE THROUGH AND JUST BELOW THE 
  PASSES ON MONDAY AFTERNOON AND INTO MONDAY EVENING. 

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND 
  MOTORHOMES. ROADS AFFECTED INCLUDE HIGHWAY 178 THROUGH AND 
  BELOW WALKER PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI 
  PASS...HIGHWAY 14 AND STATE ROUTE 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR HIGHER ARE POSSIBLE IN
THE WATCH AREA.

&&

$$

CAZ089-091-251300-
/O.CON.KHNX.WI.Y.0019.160425T1900Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
958 PM PDT SUN APR 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY...

* TIMING...THE ADVISORY WILL BEGIN AT NOON WITH THE STRONGEST
  WINDS EXPECTED MONDAY DURING THE AFTERNOON AND EVENING HOURS.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. THE
  STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE PASSES
  WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA
131 
WWUS76 KHNX 251016
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
316 AM PDT MON APR 25 2016

CAZ095-098-099-251830-
/O.UPG.KHNX.HW.A.0002.160425T1900Z-160426T0600Z/
/O.NEW.KHNX.HW.W.0004.160425T1600Z-160426T0600Z/
/O.EXT.KHNX.WI.Y.0019.000000T0000Z-160425T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
316 AM PDT MON APR 25 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL STEADILY INCREASE THIS MORNING WITH PEAK
  GUSTS EXPECTED BETWEEN 1 PM AND 8 PM PDT.

* WINDS...WEST 20 TO 30 MPH THIS MORNING INCREASING TO 30 TO 45
  MPH THIS AFTERNOON INTO EARLY THIS EVENING. PEAK GUSTS OF 55 MPH
  THROUGH AND BELOW THE MOUNTAIN PASSES THIS MORNING WILL INCREASE
  TO 70 MPH OR HIGHER THIS AFTERNOON AND CONTINUE THROUGH EARLY
  THIS EVENING. WINDS WILL BEGIN TO DIMINISH AFTER 8 PM PDT.

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE.
  WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE
  DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES.
  ROADS AFFECTED INCLUDE INTERSTATE 5 THROUGH THE GRAPEVINE...
  HIGHWAY 178 THROUGH AND BELOW WALKER PASS...HIGHWAY 58 THROUGH
  AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395.
  RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE AND BE PREPARED
  FOR THE POSSIBILITY OF POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ090-251830-
/O.EXB.KHNX.WI.Y.0019.160425T1600Z-160426T0300Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITY OF...FRESNO
316 AM PDT MON APR 25 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* TIMING...THE STRONGEST WINDS ARE LIKELY THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. 

* IMPACTS...STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR
  TRAILERS AND MOTOR HOMES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-251830-
/O.EXT.KHNX.WI.Y.0019.160425T1600Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
316 AM PDT MON APR 25 2016

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM AND 7 PM
  PDT. 

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40
  MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE
  PASSES WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Apr 24, 4:26 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 24, 4:26 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
426 AM PDT SUN APR 24 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE CENTRAL CALIFORNIA INTERIOR THIS
AFTERNOON. THIS SYSTEM COULD BRING SOME SHOWERS TO THE MOUNTAINS
THIS AFTERNOON THROUGH MONDAY AND WILL BE FOLLOWED BY MUCH COOLER
TEMPERATURES AND STRONG AND GUSTY WINDS...ESPECIALLY MONDAY. A STORM
SYSTEM COULD BRING WET WEATHER TO MUCH OF THE CENTRAL CALIFORNIA
INTERIOR DURING MID TO LATE WEEK. TEMPERATURES WILL AVERAGE COOLER
THAN NORMAL THROUGH AT LEAST THURSDAY.

&&

.DISCUSSION...OVERALL WEATHER PATTERN WILL REMAIN VERY PROGRESSIVE
DURING THE NEXT FEW DAYS WITH AT LEAST A COUPLE MORE PACIFIC STORM
SYSTEMS MOVING INTO THE WEST COAST. THE SYSTEM CURRENTLY POISED
OFF THE OREGON COAST IS MOISTURE DEFICIENT. HOWEVER...A POWERFUL
300 MB JET CUTTING UNDERNEATH THIS LOW WILL DRIVE A COLD FRONT
RAPIDLY THROUGH THE CWA THIS AFTERNOON. AS THE 300 MB JET NOSES INTO
CENTRAL CA LATER TODAY IT WILL PRODUCE OROGRAPHIC LIFT AND SOME
SHOWERS AND POSSIBLY EVEN AN ISOLATED THUNDERSTORM OR TWO OVER THE
HIGHER ELEVATIONS OF THE SIERRA THIS AFTERNOON AND EVENING. AS THE
CLOSED LOW TRACKS SOUTHEASTWARD INTO THE GREAT BASIN DURING THE NEXT
24 HOURS...JET DYNAMICS AND LIFT WILL TRANSLATE SOUTHWARD INTO THE
KERN COUNTY MOUNTAINS AND PRODUCE ISOLATED SHOWERS IN THAT REGION AS
WELL TONIGHT INTO MONDAY AM. THERWISE THE BIGGEST WEATHER IMPACT OF
THIS SYSTEM WILL BE ITS WINDS WHICH ARE LIKELY TO PEAK IN INTENSITY
MONDAY AFTERNOON INTO MONDAY EVENING AS LOW LEVEL WINDS BECOME
ALIGNED WITH THE 300 MB JET OVER CENTRAL CA. DURING THAT TIME WINDS
COULD GUST TO 40 MPH THROUGH AND BELOW THE PASSES ON THE WEST SIDE
OF THE SJ VLY AND AS HIGH AS 70 MPH DOWNWIND OF TEHACHAPI PASS AND
WALKER PASS IN THE KERN COUNTY DESERT. WIND ADVISORIES WERE ISSUED
FOR THESE AREAS THIS MORNING. A HIGH WIND WATCH WAS ALSO ISSUED FOR
AREAS PRIMARILY RIGHT BELOW THE KERN COUNTY MOUNTAIN PASSES FOR
MONDAY AFTERNOON AND EVENING. OTHERWISE...A MUCH COOLER AND BLUSTERY
REGIME CAN BE EXPECTED OVER THE CWA THROUGH MONDAY EVENING IN THE
POST FRONTAL ENVIRONMENT.

A RETURN TO A MORE TRANQUIL WEATHER PATTERN WILL OCCUR TUESDAY AS
A SHORT WAVE RIDGE ALOFT MOVES OVER CA. A COLDER AND POTENTIALLY
WETTER STORM SYSTEM WILL IMPACT THE CENTRAL CA INTERIOR DURING MID
TO LATE WEEK. THIS STORM IS ALREADY WELL ORGANIZED OUT IN THE
CENTRAL PACIFIC ON CURRENT SATELLITE IMAGERY. THE MODELS ARE IN
VERY GOOD AGREEMENT AND BRING THE CENTER OF THIS STORM INTO
NORTHERN CA WEDNESDAY...THEN DROP IT INTO SOUTHERN CA WEDNESDAY
NIGHT BEFORE EXITING THIS LOW INTO NORTHERN ARIZONA THURSDAY.
SINCE THIS IS A MORE WESTWARD TRACK THAN THE PAST COUPLE OF STORM
SYSTEMS...IT WILL BRING A CHANCE OF SHOWERS TO EVEN THE LOWER
ELEVATIONS OF CENTRAL CA FROM WEDNESDAY THROUGH THURSDAY. THE ECM
FORECASTS THIS LOW TO BECOME NEARLY STATIONARY OVER THE GREAT
BASIN AT THE END OF THIS WEEK. IF SO...SHOWER POSSIBILITIES WILL
LINGER THROUGH FRIDAY...ESPECIALLY OVER THE MOUNTAINS AND DESERT.
OTHERWISE...COOLER THAN NORMAL TEMPERATURES WILL PREVAIL OVER THE
CWA ALL WEEK.

DRY WEATHER AND ABOVE NORMAL TEMPERATURES WILL MAKE A COMEBACK
NEXT WEEKEND AS AN EPAC RIDGE BUILDS INTO CA.

&&

.AVIATION...
AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS
WITH SHOWERS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA AFTER 18Z
TODAY. ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHERN SIERRA
NEVADA BETWEEN 20Z TODAY AND 06Z MONDAY. AREAS OF MVFR CONDITIONS
AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE
OVER THE TEHACHAPI MOUNTAINS AFTER 06Z MONDAY. OTHERWISE...VFR
CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY
CAZ095-098-099.

HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
CAZ095-098-099.

WIND ADVISORY FROM NOON TO 8 PM PDT MONDAY CAZ089-091.

&&

PUBLIC...DURFEE
AVN/FW...DS
SYNOPSIS...DURFEE

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:04 AM PDTWind AdvisoryHNX41 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.